Wednesday, July 18, 2007

I understand now how Metformin helps you lose weight. It makes you so nauseated that you have to force food down your throat in order to thwart malnutrition. It's all coming together now...

Someone please tell me that this is only temporary.

In the past two days, I've consumed two containers of yogurt, one bowl of vegetable soup, 2 eggs, a serving of fried mushrooms (which actually made me feel soooo much better for a little while), and the filling out of a seafood medley wrap. The only thing I can drink without feeling like I'm going to vomit is milk.

And this is only on 500mg a day! I hope my body adapts soon, because I'm getting a headache from the lack of nutrition!

**Edited to respond to a comment:

Actually, saras-p, I have been super super super lucky in that regard. So far, it's just the nausea and a little bit of gas. Which I guess I should count as a blessing!

Thanks for the comments everyone! I'm still nauseated, but with hope that it will end soon!

7 comments:

  1. Nausea wasn't really a problem for me, but I've heard others say it gets better with time. I hope yours does!

    ReplyDelete
  2. s day18.7.07

    Good news! It will go away after a few weeks.... if you can wait that long. I was a little nauseated but had more GI problems and had to run to the bathroom every two seconds. It gets better.
    hang in.

    ReplyDelete
  3. I had the nausea too.. bad...
    I did everything... even the really expensive anti-nausea watch thing from Sharper Image. I even had to get on a perscription anti- nausea meds that just knocked me out.

    BUT THERE IS HOPE... if you are not on the Met ER (extended release) ask for that... I am now on 2000 mg a day and it works great. I also take my entire dose at night before I go to bed and I think that helps too... I have been on Met ER for 2 years and have minimal issues...

    other bad news.. I didn't lose weight... but I have maintained.

    www.soulcysters.com was a great help to me.

    Good luck.

    ReplyDelete
  4. I also hear it gives you a serious case of the runs, so you purge everything you do get down.

    I hope it gets better!!!

    ReplyDelete
  5. I PROMISE it gets better. I have been on 2000 mg (XR, all at once at night) for over a year now, and I have no nausea at all, and definitely no problem eating...and it has really evened out my moods and blood sugar.

    ReplyDelete
  6. Wow, all that on 500mg?! eek. I didn't feel that horrible till I bumped it up to 1000 or 1500! It does get better, but every once in a while that sick feeling comes back just to make sure you're not comfortable yet. I know, Met has TOTALLY reduced my appetite. It sucks. Hang in there!!

    ReplyDelete
  7. omg youar SO right! Metformin makes you just feel like a complete overdosed mental patient. Head pounds, nausea, praying to vomit, it's all good....i think :) But it will get better- you have to force the pills down and make sure you eat with them (if you can stomach it!) and gradually wean your way up if your 'goal' is more than 500. You rbody will get used to it but it will remind you daily that it hates you :)
    Good luck!!!!

    ReplyDelete